MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE

ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE
Catalog Number 03P86-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Transient Ischemic Attack (2109)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 02-mar-2022, abbott point of care was contacted by a customer regarding act celite cartridges that yielded discrepant results on an 69 year old female patient with carotid artery stenosis.There was no additional patient information available at the time of this report.Return product is not available for investigation.(b)(6).Per i-stat system manual (art: 714185-00q), the intended use of the i-stat celite activated clotting time (celite act) test is an in vitro diagnostic test that uses fresh, whole blood, and is useful for monitoring patients receiving heparin for treatment of pulmonary embolism or venous thrombosis, and for monitoring anticoagulation therapy in patients undergoing medical procedures such as catheterization, cardiac surgery, surgery, organ transplant, and dialysis.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.An investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 12-may-2022.A review of the device history record (dhr) confirmed the cartridge lot passed release specifications.Retained cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Ai (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified.

Brand Name
I-STAT ACT CELITE CARTRIDGE
Common Device Name
ACT CELITE CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key13940497
Report Number2245578-2022-00059
Device Sequence Number6432211
Product Code JBP
UDI-Device Identifier10054749000149
UDI-Public10054749000149
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K992571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2022
Device Catalogue Number03P86-25
Device Lot NumberR21349
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale